Mississippi, 2022

Tornadoes and Damaging Winds in Mississippi, June 26, 2022

June 26, 2022 · NWS JAN · 11 events in 5 counties and zones

As a cold front moved south into the region, the airmass ahead of this was warm and unstable. Storms developed along and ahead of the front and especially from intersecting outflow boundaries and storm mergers.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$198,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

As a cold front moved south into the region, the airmass ahead of this was warm and unstable. Storms developed along and ahead of the front and especially from intersecting outflow boundaries and storm mergers. This resulted in some being severe and causing wind damage. Trees and power lines were blown down, but a tornado did occur and cause some structural damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 26, 1:46 PM CST, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 26, 1:46 PM CST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
246 PM CDT Sun Jun 26 2022

.DISCUSSION...

Through tomorrow:

A pattern change is finally in store for the region as pesky
upper ridging continues to gradually retrograde west into the
Southern Plains. This is occurring as a potent northern stream
trough swings through the Great Lakes region into New England.
This afternoon will be the last bout with dangerous heat for this
heat wave as numerous sites have hit or exceeded heat advisory
criteria within a hot and humid airmass. A heat advisory remains
in effect until 8pm, however, a number of locations will likely
cool off sooner as showers and thunderstorms and associated cloud
cover increase in coverage. A surface cold front current over
northern Arkansas will drop into the Delta tonight and into the
I-20 corridor by tomorrow evening. Showers and thunderstorms have
blossomed over southeast Arkansas and north Mississippi and will
continue to increase in coverage through the afternoon and into
the evening. These storms will drop south into central Mississippi
this evening before dissipating with loss of daytime heating.
Additional showers and thunderstorms are also ongoing along and
south of Hwy 82 in conjunction with a weak surface low just off
the Mississippi coast.

Latest mesoanalysis indicates a corridor of large surface-based
instability extending through the Mississippi delta where the
greatest coverage of storms is ongoing. A narrow instability
minimum along the I-55 corridor is keeping convection at bay
further east, but moisture pooling ahead of the encroaching
boundary should allow instability to increase into central
Mississippi ahead of the convection across the Delta. Large DCAPE
and steep low-level lapse rates will continue to support the
potential for severe microburst with any deep convection. Several
cores have already displayed characteristics of strong to severe
microbursts and this trend is expected to continue. Therefore, a
marginal risk for isolated severe storms has been added to the
HWO/graphics generally along and north of a line from Winnsboro to
Jackson to Columbus. The majority of storms should dissipate prior
to midnight, but at least isolated to scattered coverage of
showers will likely linger overnight as the frontal boundary
pushes into the Delta.

For tomorrow, showers and thunderstorms are expected to redevelop
along and ahead of the surface cold front. Activity will likely
develop earlier in the day with coverage increasing late morning
into the early afternoon. The greatest rain chances will be
dictated by the location of the front, but storms are likely
mainly along and south of a line from Winnsboro to Jackson to
Columbus. While a few strong to severe storms cannot be ruled out,
an earlier start to convection will inhibit greater instability,
which combined with poor lapse rates will lead to a lower threat
for damaging wind gusts. Will keep the HWO/graphics clear of
hazards for now. High temperatures will be much cooler with mid
80s behind the front across the Delta and northern Mississippi
with low to mid 90s across the far southeast/Pine Belt. /TW/

Monday night through Saturday night:

The previously mentioned frontal boundary/trough is expected to
remain stalled near the Gulf Coast for much of this week. This
convergent axis combined with seasonable levels of moisture and
instability will serve as a focus for diurnally enhanced shower
and storm coverage over mainly the southeast half of the forecast
area. It appears we may see rain chances peak Thursday, but the
boundary should become more diffuse as we move into Independence
Day Weekend resulting in less convective rainfall by the end of
the long range forecast. Temperatures will be seasonable and more
tolerable compared to the recent heat experienced, especially
during the early to mid week when humidity levels will be a bit
lower as previously described. Humidity levels will likely be on
the increase by the end of the week and weekend. /EC/

&&

.AVIATION...
18Z TAF discussion:

VFR conditions will prevail for the next several hours at all
terminals. Thereafter, showers and thunderstorms will increase in
coverage across the area with this activity persisting into the
early evening hours before dissipating around 27/04z. Brief
reductions in visibility/ceiling can be expected with any storm
along with gusty winds. Low stratus will develop over a good
portion of the area overnight into early tomorrow morning with a
mix of MVFR and IFR ceilings. This low cloud deck is forecast to
lift back to VFR by the end of the TAF period at 27/18z. Winds
will be out of the southeast today and then shift to out of the
north behind a frontal boundary that will gradually drop into the
area tonight. /TW/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       72  89  69  88 /  38  70  40  30
Meridian      72  92  69  90 /  31  73  52  37
Vicksburg     72  87  69  88 /  42  56  29  23
Hattiesburg   72  93  72  90 /  19  68  63  54
Natchez       72  89  71  87 /  43  64  47  36
Greenville    72  85  67  87 /  44  19   9   4
Greenwood     72  88  67  90 /  55  31  10   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 8 PM CDT this evening for MSZ018-019-025>066-
     072>074.

LA...Heat Advisory until 8 PM CDT this evening for LAZ007>009-015-016-
     023>026.

AR...Heat Advisory until 8 PM CDT this evening for ARZ074-075.

&&

TW/EC
Hazardous weather outlook, Jun 26, 12:38 PM CST, 4 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
138 PM CDT Sun Jun 26 2022

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>038-040>044-
047-048-053-271845-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada-
Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Washington-Humphreys-Holmes-Attala-Winston-Issaquena-Sharkey-
Yazoo-Madison MS-Leake-Warren-Hinds-Claiborne-
138 PM CDT Sun Jun 26 2022

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and southwest Mississippi.

.DAY ONE...This afternoon into this evening

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon into this evening

Isolated severe thunderstorms will be possible this afternoon into
the evening hours. The primary threat will be damaging winds and
small hail.

(https://www.weather.gov/images/jan/graphicast/2.png)

EXCESSIVE HEAT
THREAT...Elevated
TIMING...Through the remainder of this afternoon

Dangerous heat will continue through the remainder of this
afternoon with peak heat index values ranging from 105 to 110
degrees across the forecast area. Heat exhaustion will be likely
with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

MSZ039-045-049-271845-
Noxubee-Neshoba-Rankin-
138 PM CDT Sun Jun 26 2022

This hazardous weather outlook is for portions of central
Mississippi, and east central Mississippi.

.DAY ONE...This afternoon into this evening

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon into this evening

Isolated severe thunderstorms will be possible this afternoon into
the evening hours. The primary threat will be damaging winds and
small hail.

(https://www.weather.gov/images/jan/graphicast/2.png)

EXCESSIVE HEAT
THREAT...Elevated
TIMING...Through the remainder of this afternoon

Dangerous heat will continue through the remainder of this
afternoon with peak heat index values ranging from 105 to 110
degrees across the forecast area. Heat exhaustion will be likely
with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon.

LAZ024-026-MSZ046-050>052-054>066-072>074-271845-
Catahoula-Concordia-Kemper-Scott-Newton-Lauderdale-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
138 PM CDT Sun Jun 26 2022

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, and
south central Mississippi.

.DAY ONE...Tonight and Monday

EXCESSIVE HEAT
THREAT...Elevated
TIMING...Through the remainder of this afternoon

Dangerous heat will continue through the remainder of this
afternoon with peak heat index values ranging from 105 to 110
degrees across the forecast area. Heat exhaustion will be likely
with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

1

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*EXCESSIVE HEAT*
Extreme...Maximum heat index greater than 110 degrees for 3 or
 more days in a row and/or air temperatures greater than 107
 degrees.
Significant...Maximum heat index greater than 110 degrees
 and/or air temperatures greater than 105 degrees.
Elevated...Maximum heat index 105 to 110 degrees and/or air
 temperatures greater than 103 degrees.
Limited...Maximum heat index near 105 degrees and/or air
 temperatures 100 to 103 degrees.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Jun 26, 2:20 PM CST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
320 PM CDT Sun Jun 26 2022

ARZ075-MSZ018-019-034-262100-
Chicot AR-Washington MS-Sunflower MS-Bolivar MS-
320 PM CDT Sun Jun 26 2022

...A strong thunderstorm will impact portions of northern Chicot,
northwestern Sunflower, northwestern Washington and Bolivar Counties
through 400 PM CDT...

At 320 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Rosedale, moving south at 20 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Benoit around 345 PM CDT.
  Shaw around 400 PM CDT.

Other locations impacted by this storm include Winstonville, Beulah,
Pace and Merigold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3399 9066 3351 9064 3338 9113 3338 9146
      3356 9145 3356 9135 3352 9135 3352 9125
      3356 9124 3360 9113 3366 9122 3370 9122
      3371 9116 3366 9109 3368 9103 3372 9106
      3372 9114 3377 9114 3377 9100 3382 9105
TIME...MOT...LOC 2020Z 348DEG 18KT 3378 9093

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

JNE
Special weather statement, Jun 26, 3:00 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
400 PM CDT Sun Jun 26 2022

ARZ074-075-MSZ018-034-262145-
Chicot AR-Ashley AR-Washington MS-Bolivar MS-
400 PM CDT Sun Jun 26 2022

...A strong thunderstorm will impact portions of northern Chicot,
northeastern Ashley, northwestern Washington and southwestern Bolivar
Counties through 445 PM CDT...

At 400 PM CDT, Doppler radar was tracking a strong thunderstorm near
Montrose, or 10 miles south of Dermott, moving southeast at 5 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Montrose around 430 PM CDT.
  Lake Village, Portland and Mcmillan Corner around 445 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3372 9086 3349 9098 3313 9148 3328 9174
      3339 9157 3339 9146 3348 9146 3356 9136
      3352 9135 3352 9125 3356 9124 3359 9114
      3362 9113 3367 9123 3370 9121 3366 9109
      3368 9103 3373 9115 3378 9112
TIME...MOT...LOC 2100Z 320DEG 6KT 3338 9147

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JNE
Special weather statement, Jun 26, 3:18 PM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
418 PM CDT Sun Jun 26 2022

ARZ074-262200-
Ashley AR-
418 PM CDT Sun Jun 26 2022

...A strong thunderstorm will impact portions of southeastern Ashley
County through 500 PM CDT...

At 418 PM CDT, Doppler radar was tracking a strong thunderstorm near
Parkdale, or near Wilmot, moving southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Parkdale around 435 PM CDT.
  Wilmot around 440 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3324 9167 3314 9146 3301 9146 3300 9147
      3301 9164 3313 9176
TIME...MOT...LOC 2118Z 309DEG 10KT 3312 9161

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JNE
Special weather statement, Jun 26, 3:27 PM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
427 PM CDT Sun Jun 26 2022

MSZ064-065-262215-
Jefferson Davis MS-Covington MS-
427 PM CDT Sun Jun 26 2022

...A strong thunderstorm will impact portions of southwestern
Covington and southeastern Jefferson Davis Counties through 515 PM
CDT...

At 427 PM CDT, Doppler radar was tracking a strong thunderstorm near
Melba, or 9 miles southwest of Collins, moving west at 25 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern
Covington and southeastern Jefferson Davis Counties, including the
following locations... Bassfield and Seminary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3150 8975 3161 8970 3157 8949 3143 8955
      3143 8963
TIME...MOT...LOC 2127Z 112DEG 20KT 3153 8966

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

JNE
Special weather statement, Jun 26, 3:36 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
436 PM CDT Sun Jun 26 2022

ARZ074-075-LAZ007>009-MSZ034-040-041-262200-
Chicot AR-Ashley AR-Morehouse LA-East Carroll LA-West Carroll LA-
Washington MS-Sharkey MS-Issaquena MS-
436 PM CDT Sun Jun 26 2022

...Strong thunderstorms will impact portions of southern Chicot and
southeastern Ashley Counties, northeastern Morehouse, northeastern
East Carroll and northern West Carroll Parishes, Washington,
northwestern Issaquena and northwestern Sharkey Counties through 500
PM CDT...

At 435 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Greenville to near
Parkdale. Movement was south at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Greenville, Hollandale, Lake Village, Eudora, Wilmot, Avon, Oak
Grove, Parkdale, Darlove, Wayside, Grace, Panther Burn, Estill, Nitta
Yuma, Gassoway, Jones, Millikin, Glen Allan, Galion and Shelburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3300 9178 3344 9106 3338 9088 3316 9072
      3300 9083 3289 9116 3274 9184
TIME...MOT...LOC 2135Z 009DEG 22KT 3334 9113 3311 9160

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

NF
Special weather statement, Jun 26, 4:37 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
537 PM CDT Sun Jun 26 2022

LAZ008-009-016-MSZ034-035-040>042-262300-
Madison LA-East Carroll LA-West Carroll LA-Washington MS-Sharkey MS-
Humphreys MS-Yazoo MS-Issaquena MS-
537 PM CDT Sun Jun 26 2022

...A strong thunderstorm will impact portions of East Carroll, north
central Madison and southeastern West Carroll Parishes, southeastern
Washington, northwestern Yazoo, Issaquena, southwestern Humphreys and
Sharkey Counties through 600 PM CDT...

At 537 PM CDT, Doppler radar was tracking a strong thunderstorm near
Onward, or near Rolling Fork, moving southeast at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Holly Bluff around 550 PM CDT.

Other locations impacted by this storm include Mayersville, Cary,
Louise and Epps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3318 9090 3299 9052 3273 9078 3257 9100
      3258 9104 3256 9107 3255 9108 3253 9106
      3252 9107 3255 9109 3249 9112 3243 9120
      3253 9147 3254 9144 3256 9143 3258 9145
      3258 9155
TIME...MOT...LOC 2237Z 310DEG 30KT 3281 9090

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JNE

The radar

The Jackson/Brandon,MS radar (KDGX), 31 km away, was scanning. The volume nearest the first event began at 22:49 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Rankin

When
June 26, 4:50 PM CST to 5:09 PM CST
Where
Rankin County, 5.1 mi ENE of Sand Hill to 2.43 mi WNW of Leesburg
Measured
55 kt (63 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
32.510, -89.790

Numerous outflow boundaries collided to form a severe thunderstorm. This thunderstorm resulted in multiple trees being blown down in the 1400-1500 block of Midway Road. Power lines were also blown down and two homes sustained roof damage. The roof was also blown off of a chicken house and a tree was blown down across Highway 43 at Mary Crapps Road.

Thunderstorm Wind, Rankin

When
June 26, 5:26 PM CST
Where
Rankin County, Puckett
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
32.080, -89.780

A tree and power line were blown down on Highway 18 in Puckett.

Thunderstorm Wind, Simpson

When
June 26, 5:32 PM CST to 5:46 PM CST
Where
Simpson County, 5.18 mi NE of Magee to 2.52 mi SSE of Merit
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
31.918, -89.663

Trees were blown down across the county.

Thunderstorm Wind, Madison

When
June 26, 5:41 PM CST
Where
Madison County, 0.58 mi W of Canton
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Social Media
Coordinates
32.620, -90.040

Trees were blown down on power lines in the Canton area.

Thunderstorm Wind, Madison

When
June 26, 5:42 PM CST
Where
Madison County, 0.69 mi S of Cedar Hill
Measured
43 kt (49 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
32.470, -90.180

A tree was blown down on Livingston Road.

Thunderstorm Wind, Winston

When
June 26, 6:02 PM CST
Where
Winston County, 4.82 mi E of Boon
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
33.099, -88.887

Trees were blown down just to the east of Louisville.

Tornado, Rankin

When
June 26, 6:09 PM CST to 6:10 PM CST
Where
Rankin County, 1.62 mi SE of Greenfield to 2.08 mi SE of Greenfield
Rating
EF0
Path length
0.5 mi
Path width
25 yd
Reported by
NWS Storm Survey
Coordinates
32.234, -90.030

This tornado began in a wooded area just east of Greenfield Circle as multiple outflow boundaries collided. Eye witness accounts and videos from the Greenfield Station subdivision, including one from an off duty NWS employee, show strong cyclonic circulation at the cloud base along with a brief tornado that lofted small vegetative debris. The tornado moved southeast along an existing outflow boundary snapping several large tree branches and uprooting at least one tree mainly in a stand of trees between Hollow Oak Lane and Conti Drive. Video evidence shows the tornado quickly gusting out as a surge of outflow from the west quickly catches the tornado. It dissipated while crossing Greenfield Station Road where small branches were snapped by the subdivision pool.

Thunderstorm Wind, Rankin

When
June 26, 6:22 PM CST
Where
Rankin County, 1.17 mi E of Pearson
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
32.250, -90.110

Trees were blown down along Highway 488.

Thunderstorm Wind, Rankin

When
June 26, 6:26 PM CST
Where
Rankin County, Montery
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
32.180, -90.080

A tree was blown down along Monterey Road.

Tornado, Lincoln

When
June 26, 6:29 PM CST to 6:36 PM CST
Where
Lincoln County, 1.22 mi NW of Cam to 2.24 mi SW of Cam
Rating
EF1
Path length
2.31 mi
Path width
300 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
31.562, -90.396

A tornado developed in central Lincoln County near Monticello St NE. Initially uprooting several small trees and larger branches, the tornado traveled south down Rogers Lane NE with an estimated wind speed of 80 mph. The tornado traveled southwest across|Highway 84 E with estimated winds dropping to near 70 mph. As it continued its southwest track, the tornado began to reintensify. Numerous trees were snapped, and a roof was damaged as the tornado crossed Highway 583 SE with winds reaching a maximum speed of 90 mph, EF1 strength. After crossing Highway 583 SE, the tornado continued for several more miles uprooting several more trees and damaging a mobile home before finally dissipating a few miles between Sammy Trail SE and Adolph Lane SE. The maximum estimated wind speed was 90 mph.

Thunderstorm Wind, Lincoln

When
June 26, 6:35 PM CST
Where
Lincoln County, 1.9 mi WSW of Cam
Measured
50 kt (58 mph) estimated gust
Property damage
$22,000
Reported by
Law Enforcement
Coordinates
31.540, -90.410

Trees were blown down on a car.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2022Every state in 2022This day in weather historyThe tornado archive for Mississippi, 2022Warnings in Mississippi, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1025422, 1025423, 1025424, 1025425, 1025426, 1025427, 1166040, 1025449, 1025450, 1025491, 1025159.